Share:

Clinicians Advised to Halt Use of Propofol from Tainted Lots from Teva Pharmaceuticals

Phone: (866) 262-1243

The Centers for Disease Control and Prevention (CDC) and the Food and Drug Administration (FDA) have been investigating recent cases of febrile reactions among patients undergoing endoscopy in the United States. This investigation has revealed that all of the case-patients received the anesthetic propofol from 100 ml vials manufactured by Teva Pharmaceuticals.Testing done by the FDA has found that two lots of this product that were in use in facilities reporting febrile reactions were positive for elevated levels of endotoxin. Teva Pharmaceuticals is initiating a voluntary recall for these lots, and clinicians are advised to immediately stop using these lots of Teva Pharmaceuticals propofol. CDC, FDA and Teva Pharmaceuticals are continuing to investigate this issue. To date, all case-patients have recovered.

  • Affected lots: Propofol lots 31305429B and 31305430B

Published: July 15, 2009;    Updated: October 15, 2009

Filed Under: Recalls Warnings

Author: Oregon Veterinary Medical Association